Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Further inequalities for the gamma function
HTML articles powered by AMS MathViewer

by Andrea Laforgia PDF
Math. Comp. 42 (1984), 597-600 Request permission


For $\lambda > 0$ and $k \geqslant 0$ we present a method which permits us to obtain inequalities of the type ${(k + \alpha )^{\lambda - 1}} < \Gamma (k + \lambda )/\Gamma (k + 1) < {(k + \beta )^{\lambda - 1}}$, with the usual notation for the gamma function, where $\alpha$ and $\beta$ are independent of k. Some examples are also given which improve well-known inequalities. Finally, we are also able to show in some cases that the values $\alpha$ and $\beta$ in the inequalities that we obtain cannot be improved.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 33A15
  • Retrieve articles in all journals with MSC: 33A15
Additional Information
  • © Copyright 1984 American Mathematical Society
  • Journal: Math. Comp. 42 (1984), 597-600
  • MSC: Primary 33A15
  • DOI:
  • MathSciNet review: 736455